MAUDE Adverse Event Report: BIOMET 3I 3I T3 TAPERED IMPLANT 6/5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I 3I T3 TAPERED IMPLANT 6/5 X 8.5MM; DENTAL IMPLANT
Model Number BOPT6585
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number: (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during restoration, the patient¿s general dentist used a non-zimvie abutment/screw with a zimvie implant which resulted in the dentist failing to complete the restoration due to complications of the screw used.The patient was then referred back to the surgeon to have the screw removed.Two attempts were made with no success of removing the screw.The general dentist was advised that they could not move forward with seeing the patient again to complete the final restoration.The recommendation provided to the patient as the only alternative was to have the whole implant removed and unfortunately start over.The implant at tooth location #14 was removed and the patient will return for future implant placement.  note: the manufacturer of the non-zimvie abutment/screw is unknown.
 
Event or Problem Description
No additional event information received at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: investigation type codes were added: 3331, 4109 and 4111.H6: investigation findings code was added: 213.H6: investigation conclusions codes were added: 67 and 4315.H10: narrative/data was updated.One (1) 3i t3 tapered implant 6/5 x 8.5mm (bopt6585) was returned for investigation.Visual evaluation of the as returned product identified no damage or signs of malfunction that would contribute to the event.Damage identified from the removal process.Based on the evaluation, device malfunction has not occurred.Additionally, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported devices that could cause or contribute to the reported event.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the products were likely within specifications and likely conforming when they left zimvie.Dhr review was completed for the subject lot number 2020120526.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number 2020120526 for similar events and no other complaint was identified.Functional testing for the returned product was performed.It was confirmed that there were no malfunctions identified.Based on the investigation, the probable root causes are not applicable to the reported event since a device malfunction did not occur.The event was unconfirmed through visual and physical inspection.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
3I T3 TAPERED IMPLANT 6/5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16385054
Report Number0001038806-2023-00301
Device Sequence Number20212387
Product Code DZE
UDI-Device Identifier00844868029892
UDI-Public(01)00844868029892(17)260107(10)2020120526
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2026
Device Model NumberBOPT6585
Device Catalogue NumberBOPT6585
Device Lot Number2020120526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale